Sudden Arrhythmic Death Presenting with Convulsive Syncope In A Young Man With Severe Coronary Atherosclerosis And Hyperthyroidism: A Case Report.

IF 2.4 Q2 CARDIAC & CARDIOVASCULAR SYSTEMS
Chuxiong Ma, Hongmei Dong, Juan Song, Tianying Sun, Meichen Pan, Huine Liu, Changao Sun
{"title":"Sudden Arrhythmic Death Presenting with Convulsive Syncope In A Young Man With Severe Coronary Atherosclerosis And Hyperthyroidism: A Case Report.","authors":"Chuxiong Ma, Hongmei Dong, Juan Song, Tianying Sun, Meichen Pan, Huine Liu, Changao Sun","doi":"10.2174/011573403X462847260610113913","DOIUrl":null,"url":null,"abstract":"<p><strong>Background: </strong>The classic symptoms of coronary atherosclerotic disease (CAD), such as chest pain, are easily recognized in clinical practice. However, atypical manifestations like convulsive syncope can lead to misdiagnosis or delayed diagnosis, resulting in a poor prognosis.</p><p><strong>Case presentation: </strong>We report an unusual case of a 36-year-old male who experienced recurrent convulsive episodes over 2 days. Initially, on the first day, the patient was diagnosed with epilepsy in the outpatient department, although the electroencephalogram revealed no abnormalities. He was admitted the following day after experiencing a recurrence of the same symptoms. Further investigation revealed severe hyperthyroidism and an electrocardiogram showing a short PR interval and T-wave inversions. The patient ultimately succumbed to sudden cardiac arrest after the final convulsive episode, with ventricular tachycardia documented on electrocardiogram monitoring. Post-mortem examination confirmed severe CAD, left ventricular hypertrophy, and thyroid hyperplasia.</p><p><strong>Conclusion: </strong>The most likely explanation for the patient's clinical presentation is a fatal arrhythmia arising from the synergistic effects of severe CAD, left ventricular hypertrophy, and hyperthyroidism, ultimately leading to cardiogenic syncope and sudden cardiac death. This case highlights that arrhythmias secondary to CAD can mimic epilepsy-like seizures and, therefore, need to be carefully distinguished from epilepsy.</p>","PeriodicalId":10832,"journal":{"name":"Current Cardiology Reviews","volume":" ","pages":""},"PeriodicalIF":2.4000,"publicationDate":"2026-06-22","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Current Cardiology Reviews","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.2174/011573403X462847260610113913","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q2","JCRName":"CARDIAC & CARDIOVASCULAR SYSTEMS","Score":null,"Total":0}
引用次数: 0

Abstract

Background: The classic symptoms of coronary atherosclerotic disease (CAD), such as chest pain, are easily recognized in clinical practice. However, atypical manifestations like convulsive syncope can lead to misdiagnosis or delayed diagnosis, resulting in a poor prognosis.

Case presentation: We report an unusual case of a 36-year-old male who experienced recurrent convulsive episodes over 2 days. Initially, on the first day, the patient was diagnosed with epilepsy in the outpatient department, although the electroencephalogram revealed no abnormalities. He was admitted the following day after experiencing a recurrence of the same symptoms. Further investigation revealed severe hyperthyroidism and an electrocardiogram showing a short PR interval and T-wave inversions. The patient ultimately succumbed to sudden cardiac arrest after the final convulsive episode, with ventricular tachycardia documented on electrocardiogram monitoring. Post-mortem examination confirmed severe CAD, left ventricular hypertrophy, and thyroid hyperplasia.

Conclusion: The most likely explanation for the patient's clinical presentation is a fatal arrhythmia arising from the synergistic effects of severe CAD, left ventricular hypertrophy, and hyperthyroidism, ultimately leading to cardiogenic syncope and sudden cardiac death. This case highlights that arrhythmias secondary to CAD can mimic epilepsy-like seizures and, therefore, need to be carefully distinguished from epilepsy.

突发性心律失常死亡表现为惊厥性晕厥的年轻人严重冠状动脉粥样硬化和甲状腺功能亢进:1例报告。
背景:胸痛是冠状动脉粥样硬化性疾病(CAD)的典型症状,在临床实践中很容易被识别。然而,非典型表现如惊厥性晕厥可导致误诊或延误诊断,导致预后不良。病例介绍:我们报告一个不寻常的情况下,一个36岁的男性谁经历了反复抽搐发作超过2天。最初,在第一天,患者在门诊被诊断为癫痫,尽管脑电图未显示异常。在经历相同症状的复发后,他于第二天入院。进一步的调查显示严重的甲亢和心电图显示短PR间期和t波倒置。在最后一次惊厥发作后,患者最终死于心脏骤停,心电图监测显示室性心动过速。尸检证实了严重的冠心病、左心室肥厚和甲状腺增生。结论:患者的临床表现最可能的解释是严重CAD、左室肥厚和甲状腺功能亢进协同作用引起的致命性心律失常,最终导致心源性晕厥和心源性猝死。本病例强调继发于冠心病的心律失常可以模仿癫痫样发作,因此需要与癫痫仔细区分。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Current Cardiology Reviews
Current Cardiology Reviews CARDIAC & CARDIOVASCULAR SYSTEMS-
CiteScore
3.70
自引率
10.50%
发文量
117
期刊介绍: Current Cardiology Reviews publishes frontier reviews of high quality on all the latest advances on the practical and clinical approach to the diagnosis and treatment of cardiovascular disease. All relevant areas are covered by the journal including arrhythmia, congestive heart failure, cardiomyopathy, congenital heart disease, drugs, methodology, pacing, and preventive cardiology. The journal is essential reading for all researchers and clinicians in cardiology.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书